Lancaster EPrints

On lottery sales, jackpot sizes and irrationality: A cautionary note

Peel, David (2010) On lottery sales, jackpot sizes and irrationality: A cautionary note. Economics Letters, 109 (3). pp. 161-163. ISSN 0165-1765

[img]
Preview
PDF (On lottery sales, jackpot sizes and irrationality: A cautionary note) - Draft Version
Download (172Kb) | Preview

    Abstract

    Jackpot size has a greater impact than expected price as a determinant of lottery sales suggesting that agents exhibit irrational lotto mania. We demonstrate why this conclusion is problematical by considering the reduced form obtained if agents are described by Cumulative Prospect Theory.

    Item Type: Article
    Journal or Publication Title: Economics Letters
    Uncontrolled Keywords: Lottery sales ; Cumulative prospect theory ; Jackpot size ; Irrationality
    Subjects: H Social Sciences > HB Economic Theory
    Departments: Lancaster University Management School > Economics
    ID Code: 55023
    Deposited By: ep_importer_pure
    Deposited On: 13 Jun 2012 11:08
    Refereed?: Yes
    Published?: Published
    Last Modified: 15 Apr 2013 11:34
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/55023

    Actions (login required)

    View Item